Tbilisi Mathematical Journal

Approximation in weighted rearrangement invariant Smirnov spaces

Sadulla Z. Jafarov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In the present work, we investigate the approximation problems in weighted rearrangement invariant Smirnov spaces. We prove a direct theorem for polynomial approximation of functions in certain subclasses of weighted rearrangement invariant Smirnov spaces

Article information

Tbilisi Math. J., Volume 9, Issue 1 (2016), 9-21.

Received: 25 February 2014
Accepted: 15 November 2015
First available in Project Euclid: 12 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 30E10: Approximation in the complex domain
Secondary: 41A10: Approximation by polynomials {For approximation by trigonometric polynomials, see 42A10} 41A25: Rate of convergence, degree of approximation 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)

Conformal mapping weighted rearrangement Smirnov spaces Carleson curves Cauchy singular integral polynomial approximation modulus of smoothness


Jafarov, Sadulla Z. Approximation in weighted rearrangement invariant Smirnov spaces. Tbilisi Math. J. 9 (2016), no. 1, 9--21. doi:10.1515/tmj-2016-0002. https://projecteuclid.org/euclid.tbilisi/1528769038

Export citation


  • S. Y. Alper, Approximation in the mean of analytic functions of class $E^{p},$ In: Investigations on the Modern Problems of the Function of a Complex Variable, Gos. Izdat. Fiz.-Mat. Lit., Moscow, 1960, pp. 272-286 (in Russian).
  • J. - E. Andersson, On the degree of polynomial approximation in $E^{p}(D),$ J. Approx.Theory 19 (1977), 61-68.
  • V. V. Andrievskii, Approximation of functions by partial sums in Faber polynomials on continua with a nonzero local geometric characteristic, Ukrain. Mat. Zh. 32 (1980), no. 1, 3-10 (in Russian
  • V. V. Andrievskii, Weighted uniform polynomial approximation and moduli of smoothness on continuain complex plane, J. Approx. Theory 164 (2012), 297-319..
  • R. Akgün, D. M. Israfilov, Approximation and moduli of fractional orders in Smirnov-Orlicz classes, Glas. Mat. 43 (63) (2008), 121-136.
  • C. Bennett and R. Sharpley, Interpolation of Operators, Pure and Applied Mathematics, 129, Academic Press. Inc., Boston, MA, 1988.
  • A. Böttcher and Yu. I. Karlovich, Carleson Curves, Muckenhoupt Weights and Teoplitz Operators, Progress in Mathematics, 154, Birkhäuser Verlag, Basel, 1997.
  • D. W. Boyd, Indices of function space and their relationship to interpolation, Canad. J. Math. 21 (1969), 1245-1254.
  • A. Çavuş and D. M. Israfilov, Approximation by Faber-Laurent rational functions in the mean of functions of the class $ L_{p}(\Gamma )~$with $1<p<\infty $, Approximation Theory App. 11 (1995), 105-118.
  • P. L. Duren, Theory of $H^{p}~$Spaces, Academic Press, 1970.
  • V. K. Dzyadyk, Introduction to the Theory of Uniform Approximation of Functions by Means of Polynomials, Nauka, Moscow, 1977 (in Russian).
  • G. David, Operateurs integraux singulers sur certaines courbes du plan complexe, Ann. Sci. Ecol. Norm. Super. 4 (1984), 157-189.
  • E. M. Dyn'kin, The rate of polynomial approximation in complex domain, pp. 90-142. In: Complex Analysis and Spectral Theory (Lenilngrad, 1979/1980), Springer-Verlag, Berlin.
  • E. M. Dyn'kin and B. P. Osilenker, Weighted norm estimates for singular integrals and their applications, Itogi Nauki Tekh., Ser. Mat. Anal. 21 (1983), 42-129 (in Russian)
  • G. M. Golusin, Geometric Theory of Functions of a Complex Variable, Traslation of Mathematical Monographs, 26, Providence, RI: AMS, 1968.
  • A. Guven, D. M. Israfilov, Polynomial approximation in Smirnov- Orlicz classes, Computational Methods and Function Theory, 2 (2002), no. 2, 509-517.
  • A. Guven, D.M. Israfilov, Approximation in rearrangement invariant spaces in Carleson curves, East Journal on Approximations, 12 (4) (2006), 381-395.
  • A. Guven, D. M. Israfilov, Rational approximation in Orlicz spaces on Carleson curves, Bull. Belg. Math. Soc. 12 (2005), 223-234.
  • A. Guven, D. M. Israfilov, Approximation by trigonometric polynomials in weighted rearrangement invariant spaces, Glas. Mat. Ser. 44 (64) (2009), 423-446.
  • V. P. Havin, Continuity in $L_{p}~$of an integral operator with the Cauchy kernel (Russian, English Summary).Vestnik Leningrad Univ. 22 (1967), no 7, 103 MR 36 #, 1623.
  • I. I. Ibragimov and D. I. Mamedkhanov, A constructive characterization of a certain class of functions, Dokl. Akad. Nauk SSSR 223 (1975), no. 35-37; Soviet Math. Dokl. 4 (1976), 820-823.
  • D. M. Israfilov, Approximate properties of the generalized Faber series in an integral metric, Izv. Akad. Nauk Az. SSR, Ser. Fiz.-Tekh. Mat. Nauk 2 (1987), 10-14 (in Russian).
  • D. M. Israfilov, R. Akgün, Approximation by polynomials and rational functions in weighted rearrangement invariant spaces , J. Math. Anal. Appl. 346 (2008) 489-500.
  • D. M. Israfilov, Approximation by $p$-Faber polynomials in the weighted Smirnov class $E^{p}(G,\omega )$ and the Bieberbach polynomials, Constr.Approx. 17 (2001), no. 3, 335-351.
  • D. M. Israfilov, Approximation by $p-$ Faber-Laurent rational functions in the weighted Lebesgue spaces, Czechoslovak Math. J. 54 (129) (2004), no. 3, 751-765.
  • D. M. Israfilov, A. Guven, Approxmation in weighted Smirnov classes, East J. Approx. 11 (2005), no.1 91-102.
  • D. M. Israfilov, B. Oktay, R. Akgün, Approximation in Smirnov-Orlicz classes, Glas. Mat. Ser. 40 (60) (2005), no. 1, 87-102.
  • D. M. Israfilov, V. Kokilashvili, S. Samko, Approximation in weighted Lebesgue and Smirnov spaces with varible exponents, Proc. A. Razmadze Math. Inst. 143 (2007), 25–35.
  • D. M. Israfilov, Approximate properties of the generalized Faber series in an integral metric,Izv. Akad. Nauk Azerb. SSR, Ser. Fiz.-Tekh. Math. Nauk 2 (1987), 10-14 (in Russian).
  • S. Z. Jafarov, A direct and an inverse theorem in the theory of approximation on quasiconformal curves, Izv. Akad. Nauk Azerb. SSR Ser. Fiz-Tekhn. Mat. Nauk 8 (1987), no. 4, 8-11 (in Russian).
  • S. Z. Jafarov, Approximation of functions by rational functions on closed curves of the complex plane, Arab. J. Sci.Eng. 36 (2011), no.8, 1529-1534.
  • S. Z. Jafarov, Approximation by polynomials and rational functions in Orlicz spaces, J. Comput. Anal. Appl. (JoCAAA) 13 (2011), no.5, 953-962
  • S. Z. Jafarov, Approximation by rational functions in Smirnov-Orlicz classes, J. Math. Anal. Appl. 379 (2011), no. 2, 870-877.
  • S. Z. Jafarov, On approximation in weighted Smirnov-Orlicz classes, Complex Var. Elliptic Equ. 57 (2012), no. 5, 567-577.
  • S. Z. Jafarov,The inverse theorem of approximation of the functions in Smirnov-Orlicz classes, Math. Inequal. Appl 12 (2012) no. 4, 835-844.
  • S. G. Krein, Ju. I. Petunin, and E. M. Semenov, Interpolation of linear operators, Nauka, Moscow, 1978 (Russian), English translation: Ams Translation of Mathematical Monographs 54, Providenie, R. I., 1982.
  • V. M. Kokilashvi, On analytic functions of Smirnov- Orlicz classes, Studia Math. 31 (1968) 43-59.
  • V. M. Kokilashvili, A direct theorem on mean approximation of analytic functions by polynomials, Soviet Math. Dokl. 10 (1969), 411-414.
  • A. Yu. Karlovich, Algebras of Singular integral operators on rearrangement invariant spaces and Nikolski ideals, New York J. Math. 8 (2002), 215-234.
  • A.Yu. Karlovich, Algebras of singular integral operators with PC coefficients in rearrangement-invariant spaces with Muckenhoupt weights, J. Operator Theory 47 (2002), 303-323.
  • A.Yu. Karlovich, Singular integral operators with piecewise continuous coefficients in reflexive rearrangement invariant spaces, Integral Equations Operator Theory 32 (1998), 436-481.
  • J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces. II: Function Spaces, Springer Verlag, New York, Berlin, 1979.
  • L. Maligranda, Indices and Interpolation, Dissertationes Math. (Rozprawy Mat.), 234 (1985), 1-49.
  • D. I. Mamedkhanov, Approximation in complex plane and singular operators with a Cauchy kernel, Dissertation Doct. Phys-math.nauk The University of Tbilisi, 1984 (in Russian).
  • I. I. Privalov, Boundary Properties of Analytic Functions, Moscow University Press, Moscow, Russia, 1950 (in Russian).
  • A.-R. K. Ramazanov, On approximation by polynomials and rational functions in Orlicz spaces, Analysis Mathematica, 10 (1984), 117-132.
  • I. I. Sharapudinov, Approximation of functions in the metric of the space $L^{p(t)}([a,b])$ and quadrature (in Russian), Constructiver function theory 81 (Varna, 1981), 189-193, Publ. House Bulgar. Acad. Sci., Sofia, 1983.
  • J. L. Walsh and H. G. Russel, Integrated continuity conditions and degree of approximation by polynomials or by bounded analytic functions, Trans. Amer.Math. Soc. 92, (1959), 355-370.
  • Y. E. Yildirir, D. M. Israfilov, Simultaneous and converse approximation theorems in weighted Lebesgue spaces, Math. Inequal. Appl. 14 (2011), no. 2, 359-371.
  • Y. E. Yildirir, R. Cetintas, Approximation theorems in weighted Orlicz spaces, J. Math. Sci. Adv. Appl. 14 (2012), no. 1, 35-49.
  • H. Yurt, A. Guven, On rational approximation of functions in rearrangement invariant spaces, Journal of Classical Analysis, 3 (2013), no. 1, 69-83.